Four years ago my daughter (now 30) was diagnosed with hemiplegic migraine. She had attacks in which she lost consciousness and her right arm and sometimes leg would shake. When she came round, she would be unable to speak, although able to understand language) and her right arm and sometimes leg would be paralysed; this could linger for hours or days. She was put on propranolol as a prohpylactic, but the dose has had to be increased until now she is on 160mg twice daily. She has had increasing headaches over the last few months and has stopped eating cheese and chocolate to try to prevent them. About three weeks ago she had a full blown attack with seizures, over three days, and she is still sightly dysphasic. It seems obvious that she needs a change of treatment. What would you suggest? In particular, would antidepressants help? She has been offered these by her GP but has had bad side effects in the past, consisting of episodes of violent shaking, without loss of consciousness.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.